Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Electric shocks in thigh, have stenosis in lower lumbar. Vitamin B12 deficiency?

I have been suffering from electric shocks or stabs in my lower right thigh (inner). This has been happening for 10 years. There is no apparent trigger. I get between one and four severe stabs each day. They only last a second, like a light switch going on and then off again. I ve seen so many doctors, including neurologists. Nobody knows what s causing the problem. I had back urgery 5 years go. I still have stenosis in my lower lumbar , but this nerve problem is not attributable to my back ...... in my humble opinion. Could it be a vitamin B-12 deficiency? I m 65 years old and this problem is destroying my retirement. Thanks for any help.
Asked On : Sat, 4 Aug 2012
Answers:  1 Views:  235
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

I have noted your symptoms. These are likely to be due to compressed nerve in the skin (cutaneous nerves), somewhat similar to meralgia paresthetica.

It is not a serious problem. You can take pregabalin or gabapentin capsules for symptom relief.

Vitamin B12 deficiency could aggravate this condition, but not a cause for this.

I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Answered: Thu, 3 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor